MAUDE Adverse Event Report: LUMENIS LTD FIBERLASE ENDURE CO2 FIBER; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD FIBERLASE ENDURE CO2 FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number AC-1148110
Medical Device Problem Codes Use of Device Problem (1670); Component Missing (2306); Defective Device (2588); Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after the first use of the fiber, something affected the device during the cleaning and sterilization process within the facility.It was noted that the device had been left in the dryer all night at around 50 c of continuously applied heat, although the recommended drying time on manual is 20 minutes.An on-site check was performed and identified corrugated marks that appeared to be scratches on the fiber surface.It was noted that the manual for the devices was not received.Additionally, it was indicated that the aiming beam reached the tip, but the laser would not fire.The event occurred before the procedure; however, the anesthesia had already been administered.The procedure was not completed due to the same device being unavailable.There were no patient complications.This event is being reported due to procedure aborted after sedation was administered.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this fiberlase underwent a thorough analysis.Visual analysis of the fiber did not identify any physical defects as the fiber only had normal signs of use.As no damage could be identified, the reported allegations could not be confirmed.A review of the device instructions for use (ifu) was completed, and it noted the ifu contains appropriate instructions and warnings for use.The ifu indicates under "moist heat (steam) sterilization parameters" that the recommended temperature and dry time should be "132 c (270 f) and 20 minutes"; however, the customer indicted the fiber was left drying overnight at a 50 c temperature.These steps performed by the customer are out of scope for what is recommended in the ifu; therefore, a conclusion code of failure to follow instruction was assigned to this investigation.

Brand Name
FIBERLASE ENDURE CO2 FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma st 6
yokneam AZ 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key16788323
Report Number2124215-2023-19170
Device Sequence Number14847774
Product Code GEX
UDI-Device Identifier07290109142081
UDI-Public07290109142081
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAC-1148110
Device Catalogue NumberAC-1148110
Device Lot Number0094290622
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer09/21/2023
10/26/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date09/22/2023
11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown